Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Kansas City, MO

May 24, 20116 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 12:57 PM CDT for 6 counties in Missouri. It was in force for 48 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 12:57 PM CDT (17:57 UTC)
Expired
May 24, 2011, 1:45 PM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Caldwell County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 12:57 PM CDTTSTM WND GST 505 Nw Liberty, MO
May 24, 12:57 PM CDTTSTM WND GST 60North Kansas City, MO
May 24, 1:00 PM CDTHAIL 0.75Liberty, MO
May 24, 1:03 PM CDTHAIL 1Gladstone, MO
May 24, 1:12 PM CDTHAIL 0.88Excelsior Springs, MO
May 24, 1:15 PM CDTHAIL 0.752 S Woods Heights, MOALSO 35 TO 40 MPH WINDS
May 24, 1:15 PM CDTHAIL 1.5Excelsior Springs, MO
May 24, 1:36 PM CDTTSTM WND GST 50Richmond, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-381 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS53 KEAX 241757
SVREAX
MOC025-047-049-095-107-177-241845-
/O.NEW.KEAX.SV.W.0129.110524T1757Z-110524T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  CLINTON COUNTY IN NORTHWEST MISSOURI...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 145 PM CDT

* AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OSBORN TO KEARNEY TO
  NORTHMOOR...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIBERTY...CAMERON...SUGAR CREEK...EXCELSIOR SPRINGS...
  INDEPENDENCE...LAWSON...COURTNEY...HAMILTON...BUCKNER...RICHMOND...
  LEXINGTON...GLENAIRE...EXCELSIOR ESTATES...CRYSTAL LAKES...MISSOURI
  CITY...WOODS HEIGHTS...KINGSTON...POLO...SIBLEY AND ORRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3975 9376 3920 9376 3902 9391 3910 9461
      3914 9459 3922 9460 3928 9454 3975 9449
TIME...MOT...LOC 1757Z 272DEG 39KT 3971 9430 3932 9434
          3918 9452
WIND...HAIL 60MPH 1.50IN

$$

HAWBLITZEL
1 follow-up statement
353 
WWUS53 KEAX 241821
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT TUE MAY 24 2011

MOC025-047-049-095-107-177-241845-
/O.CON.KEAX.SV.W.0129.000000T0000Z-110524T1845Z/
CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-LAFAYETTE MO-RAY MO-
121 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RAY...WESTERN
LAFAYETTE...NORTHEASTERN JACKSON...EASTERN CLINTON...EASTERN CLAY AND
CALDWELL COUNTIES UNTIL 145 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KINGSTON TO WOODS HEIGHTS TO COURTNEY...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAMILTON...BUCKNER...RICHMOND...LEXINGTON...POLO...SIBLEY...
  ORRICK...COWGILL...LEVASY...HENRIETTA...BRAYMER...HARDIN...
  WELLINGTON...RAYVILLE...KNOXVILLE...FLEMING...CAMDEN...NAPOLEON AND
  RUSSELLVILLE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 40 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3921 9377 3903 9392 3908 9445 3933 9432
      3975 9423 3975 9377
TIME...MOT...LOC 1821Z 277DEG 33KT 3968 9404 3930 9409
          3916 9427
WIND...HAIL 60MPH 1.00IN

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:07 AM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, May 24, 6:07 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT TUE MAY 24 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

AN ACTIVE WEATHER DAY IS IN STORE FOR MUCH OF THE CENTRAL PLAINS
THIS AFTERNOON AND THIS EVENING AS A LARGE STORM SYSTEM APPROACHES
THE REGION. A DEEP TROUGH WILL DIG SOUTHWARD INTO THE ROCKY MOUNTAIN
REGION TODAY...WITH AN UPPER LEVEL LOW MOVING EASTWARD INTO THE
CENTRAL PLAINS BY THIS EVENING.

AROUND 09Z THIS MORNING...THE SURFACE LOW ASSOCIATED WITH THIS
SYSTEM WAS SITUATED OVER THE OKLAHOMA/TEXAS PANHANDLES. WAA WILL SET
IN THIS MORNING AS THE WARM FRONT STRETCHES ACROSS NORTHEAST KANSAS
AND NORTHERN MISSOURI. CANNOT RULE OUT THE POTENTIAL THAT SCATTERED
CONVECTION COULD POP UP DURING MID/LATE MORNING HOURS. ANY
CONVECTION THAT DOES OCCUR COULD EFFECT THE ATMOSPHERIC CONDITIONS
FOR THE THE LARGER THUNDERSTORM OUTBREAK THAT IS EXPECTED TO BREW BY
LATE THIS AFTERNOON.

MODELS CONTINUE TO POINT TOWARD A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS THE
CENTRAL PLAINS AS THE SURFACE LOW PROGRESSES EASTWARD INTO KANSAS. A
STRONG DRYLINE WILL BE PUSHING EASTWARD TOWARD SOUTH CENTRAL KANSAS
AND CENTRAL OKLAHOMA THIS AFTERNOON...AND MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT STORMS WILL INITIATE ALONG THIS DRY LINE IN THE
VICINITY OF A LINE STRETCHING FROM WICHITA TO OKLAHOMA CITY BETWEEN
22Z-00Z. WITH AT LEAST 3000-4000J/KG OF MUCAPE AND 45-50KTS OF 0-6KM
SHEAR IN PLACE OVER THAT REGION...STORMS ARE EXPECTED TO QUICKLY
BECOME SEVERE. ONCE THESE STORMS BEGIN TO INITIATE...THEY WILL
LIKELY FORM INTO A SQUALL LINE OVER SOUTHERN KANSAS INTO CENTRAL
MISSOURI AND RAPIDLY TRACK EASTWARD TOWARD THE KS/MO
BORDER...ARRIVING BETWEEN 01Z-04Z. ALTHOUGH CAPE AND SHEAR VALUES
LIKELY WILL NOT BE AS IMPRESSIVE OVER OUR FORECAST AREA COMPARED TO
FURTHER WEST...CONDITIONS APPEAR TO SUPPORT STRONG TO SEVERE STORMS
ACROSS THE FORECAST AREA...ESPECIALLY EXTREME EASTERN KANSAS AND
NORTHWEST AND WEST CENTRAL MISSOURI. AS THE LINE OF STORMS
APPROACHES THE KS/MO BORDER AND PROGRESSES EASTWARD INTO THE
FORECAST AREA...MODELS ARE SHOWING A LARGE AMOUNT OF DRY AIR BEING
ADVECTED INTO THE SYSTEM FROM THE SOUTHWEST...WHICH WILL PIVOT THE
TRACK OF STORMS FROM A NORTH-SOUTH ORIENTATION TO MORE OF A
NORTHWEST-SOUTHEAST ORIENTATION BY LATE EVENING OR OVERNIGHT. MAIN
SEVERE THREATS WITH THESE STORMS TUESDAY EVENING INTO EARLY
WEDNESDAY MORNING WILL BE STRAIGHT-LINE WINDS...LARGE HAIL...AND
ISOLATED TORNADOES.

BY WEDNESDAY MORNING...THE UPPER LEVEL LOW WILL BE SITUATED OVER
NORTHEAST KANSAS AND MOVE EASTWARD INTO THE REGION DURING THE
DAY...BRINGING ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS TO
THE AREA. HOWEVER...THE THREAT FOR SEVERE WEATHER WITH THESE STORMS
ON WEDNESDAY APPEAR TO BE LOW. THIS UPPER LOW WILL FINALLY MOVE EAST
OF THE REGION ON THURSDAY...RESULTING IN SHOWERS DIMINISHING FROM
WEST TO EAST DURING THE MORNING HOURS.

WITH THE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT HAVE BEEN
IMPACTING THE REGION FOR THE PAST SEVERAL DAYS AND ARE EXPECTED TO
CONTINUE FOR A FEW MORE DAYS...WE WILL BE CLOSELY MONITORING THE
RISK FOR LOCALIZED FLASH FLOODING AND STREAMS AND RIVERS TO BE ON THE
RISE AS PERIODS OF HEAVY RAIN ARE POSSIBLE ACROSS THE AREA.

THERE WILL BE A BRIEF DRY PERIOD THURSDAY NIGHT INTO FRIDAY BEFORE
ANOTHER UPPER LOW TRACKS EASTWARD ACROSS THE NORTHERN
PLAINS...CLIPPING THE REGION WITH SHOWERS AND THUNDERSTORMS FRIDAY
AND FRIDAY NIGHT. FROM THIS POINT ON IN THE FORECAST...MODELS ARE
STRUGGLING TO AGREE WITH THE UPPER LEVEL PATTERN...SO HAVE KEPT THE
FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK DRY. AS FOR
TEMPERATURES...HIGHS WILL DROP DOWN INTO THE 60S BY THURSDAY AS THE
STORM SYSTEM PUSHES EASTWARD...BUT THEN WILL START MODERATING INTO
THE 80S BY THE WEEKEND.

ACH

&&

.AVIATION...

FOR THE 12Z...A WARM FRONT WAS LOCATED IN SOUTHERN MISSOURI AND WILL
GRADUALLY SHIFT NORTH THROUGH MISSOURI THIS AFTERNOON. MAY SEE
ISOLATED THUNDERSTORM DEVELOP ANYTIME TODAY...BUT THE CHANCES ARE LOW.
FOR THIS MORNING...THE MODEL GUIDANCE HAS RECENTLY BEEN TOO BULLISH
WITH IFR AND MVFR CEILING DEVELOPMENT IN THIS MOIST ATMOSPHERE. CURRENT
OBSERVATIONS IN EASTERN KANSAS AND WESTERN MISSOURI DO NO REFLECT THE
MODEL GUIDANCE. AS INSOLATION INCREASES THIS MORNING...CANNOT RULE
OUT A PERIOD OF MVFR CEILINGS AS CUMULUS AND STRATOCU DEVELOP. IF A
BROKEN DECK FORMS...CEILINGS WILL RISE TO VFR BY EARLY AFTERNOON.
NEXT CONCERN IS THE RISK OF STRONG TO SEVERE THUNDERSTORMS SOMETIME
BETWEEN 00Z AND 06Z. GREATEST THREAT IS NEAR 06Z AS A STRONG STORM
APPROACHES. STORMS WILL ONLY LAST ABOUT 2 HOURS WITH MORE ISOLATED ACTIVITY
THEREAFTER.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 24, 5:00 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT TUE MAY 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
500 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS COULD POTENTIALLY DEVELOP ACROSS
THE OUTLOOK AREA THIS MORNING. HOWEVER THE MAIN FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT WILL BE THIS EVENING AS A STORM SYSTEM
MOVES ACROSS THE CENTRAL PLAINS. STORMS WILL LIKELY INITIATE ALONG A
LINE APPROXIMATELY STRETCHING FROM WICHITA KS TO OKLAHOMA CITY OK
LATE THIS AFTERNOON...DEVELOP INTO A SQUALL LINE...AND MOVE EASTWARD INTO
EASTERN KANSAS AND WESTERN MISSOURI BY EARLY THIS EVENING. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS
BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS STORM SYSTEM WILL
CONTINUE TO IMPACT MUCH OF THE OUTLOOK AREA...ESPECIALLY NORTHERN AND
CENTRAL MISSOURI...DURING THE EARLY MORNING HOURS ON WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA
THROUGH THE DAY ON WEDNESDAY...HOWEVER THE THREAT FOR ANY SEVERE
WEATHER APPEARS TO BE LOW.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

ACH

In the hours before

Local storm report, May 24, 12:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/24/2011  E0.50 INCH       BUCHANAN           MO   TRAINED SPOTTER

&&

AJ
Local storm report, May 24, 12:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     PLATTE CITY             39.36N 94.78W
05/24/2011                   PLATTE             MO   TRAINED SPOTTER

            1-2 INCH BRANCHES DOWN IN PLATTE CITY

&&

AJ
Local storm report, May 24, 12:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             PLATTE CITY             39.36N 94.78W
05/24/2011  E0.75 INCH       PLATTE             MO   TRAINED SPOTTER

&&

AJ
Local storm report, May 24, 12:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     PLATTE CITY             39.36N 94.78W
05/24/2011  E50 MPH          PLATTE             MO   TRAINED SPOTTER

&&

AJ
Local storm report, May 24, 12:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             SMITHVILLE              39.38N 94.57W
05/24/2011  E0.75 INCH       CLAY               MO   LAW ENFORCEMENT

            ALSO ESTIMATED WINDS GUSTING UP TO 45 MPH.

&&

CDB
Local storm report, May 24, 12:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             WEATHERBY LAKE          39.24N 94.70W
05/24/2011  E0.75 INCH       PLATTE             MO   PUBLIC

            PENNY SIZE HAIL REPORTED

&&

MJM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:07 PM CDTSpecial Weather StatementEAXCarroll23 min
May 24, 10:12 AM CDTSpecial Weather StatementEAXJackson33 min
May 24, 10:26 AM CDTSpecial Weather StatementEAXClay34 min
May 24, 10:57 AM CDTSpecial Weather StatementEAXPlatte33 min
May 24, 11:16 AM CDTSevere Thunderstorm WarningEAXBuchanan44 min
May 24, 11:53 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Platte52 min
May 24, 11:56 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton34 min
May 24, 12:09 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte51 min
May 24, 1:43 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Johnson, Lafayette, Pettis, Ray and 1 more47 min
May 24, 2:28 PM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Randolph, Saline62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.